Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Never been on meds, started atripla 1 week ago.

(1/2) > >>

Paladin:
I was infected in February 2013, detected it early and went for all of the bloodwork and had a Val around 45000 and CD4 of 670.  My Dr and most boards on here seemed to recommend starting medicine ASAP, so that is what i chose to do. As I have read in many posts, my Dr is "old school" and pushed Atripla and I have been on it for a week now.  Any physical side effects to me are something I can handle, but this drugged out feeling that lasts into the next day is something I can't really handle.   I take pill at 11pm, and it's taking me until late afternoon until I feel kinda normal.   I don't even like to drive ( and have not been) before noon.  I have read posts of the dizzy effect going away and people whom have felt it never leaves.  My question is when is it to soon to consider another medicine.  I want to give this one a try, but I am a small business owner and worry that it is impacting my work, and that will impact my employees and I don't want to be that kind of boss ( calling off, not following through) because of this medicine.

skeebo1969:


  I was on Atripla for about 3 years.  The side effects became minimal after about 1 month as long as I took it as prescribed (without food, and a empty stomach).  In my case, if I ate a fatty meal before or after taking it I would still feel some side effects even after being on it for one year.

  It is different for everyone though, some can tolerate it better than others I mean.

  It's hard to say how long you should wait before you make a decision about changing meds.  The side effects may go away with time, or they may lessen and become more tolerable.  It's definitely a personal choice.

  I waited 3 years, but looking back I should have known it wasn't working for me around the 6 month to one year mark.  It was affecting my sleep.  And, of course, this is just my scenario.  We have many here who sing Atripla praises and it works just fine for them.

skeebo1969:


  I'm sorry Paladin, I kept looking back at your post and assumed you had been on Atripla since February.  Silly me, I should have looked at the title of your thread.  I would definitely wait a little longer, the first week is probably the time when you'll feel the side effects most.

newt:
The mood/sleep/balance side effects usually settle in 2-3 weeks. If they don't then it is fair to look at a new combo without efavirenz in it if you want to (efavirenz is the drug in Atripla that affects your mood). All modern combinations are as effective as each other. Good luck.

- matt

Bornnaked:
31 July 2013

I started my Atripla last night. My first time on hiv treatment since I was diagnosed HIV positive in February 2012. I was dealing with other health issues that my doctors felt needed addressed prior to starting treatment.

Well I woke up this morning feeling all light headed. Kind of like I was hung over. I remember waking up last night throwing the covers off of me because I felt really hot. I didn't have any dreams that I remember. I've been up for about two hours now and I still feel pretty light headed. I still have to live my life. I can't let a little buzz keep me down. These are my experiences. I sure hope they help someone else out.

Bornnnaked 

Navigation

[0] Message Index

[#] Next page

Go to full version